Texas, 2019Tornadoes and Flash Flooding in Texas, May 3 to 4, 2019
May 3 to 4, 2019 · NWS EWX · 33 events in 14 counties and zones
Convection from the previous day left a number of outflow boundaries across South Central Texas. These interacted with a mid to upper level shortwave trough to trigger thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $4.2 million
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convection from the previous day left a number of outflow boundaries across South Central Texas. These interacted with a mid to upper level shortwave trough to trigger thunderstorms. Some of these storms produced tornadoes, large hail, damaging wind gusts, and heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 3, 5:30 AM CST, 44 minutes earlier.
Area forecast discussion, May 3, 5:30 AM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
630 AM CDT Fri May 3 2019
.AVIATION...
SHRA/TSRA are pushing east of I-35 where have lingered mention until
13Z or 14Z. Otherwise, MVFR CIGs prevail this morning into afternoon.
CIGs rise to VFR this afternoon. SHRA/TSRA redevelop this afternoon
ahead of another upper level disturbance and have maintained mention
of VCTS. The SHRA/TSRA move east across our area this evening into
overnight, then move off to the east on Saturday. Winds will
generally be 10 KTs, however gusts up to 50 KTs are possible in and
near TSRA.
&&
.PREV DISCUSSION... /ISSUED 405 AM CDT Fri May 3 2019/
UPDATE...
We have allowed the Severe Thunderstorm Watch for Kinney, Maverick,
Zavala, and Dimmit Counties to expire. The storms left in our CWA are
moving into an airmass that is not favorable for severe development.
Moderate to heavy rain will continue in some storms for the next
several hours.
PREV DISCUSSION... /ISSUED 318 AM CDT Fri May 3 2019/
SHORT TERM (Today through Saturday)...
Upper air analysis last evening showed a trough over the western half
of the country with westerly flow over Texas. At the surface, there
was a series of outflow boundaries around our CWA. Winds were
generally from the east-northeast. These winds and outflows have
brought drier, cooler air with dewpoint temperatures and temperatures
10 to 15 degrees lower than 24 hours ago. The initial problem for
this period will be what happens to the storms in the western part of
our area. Short term models show a line developing as they progress
east- southeastward reaching the San Antonio area by the start of
this period. With the drier boundary layer air the severe threat
looks to be lower, but we could see gusty winds and brief heavy rain.
Winds will become southerly to southeasterly by noon and this will
moisten the boundary layer. Another upper level shortwave trough will
move across the region and kick off another round of showers and
thunderstorms this afternoon and evening. The left over outflow
boundaries will be the focus for convective initiation this
afternoon. The moistening of the airmass and mid-level cooling will
lead to SBCAPE around 2000 j/kg. Vertical wind shear will be modest
at 30-40 kts. With this combination SPC has most of our CWA in the
Slight Risk area today. Large hail and damaging straight line winds
will be the main threat, but storms could interact with the surface
boundaries producing isolated tornadoes. Strong to severe storms will
continue into the evening with conditions remaining favorable.
Rainfall with storms will be up to 1-2 inches. Storms should wane
overnight. Saturday the shortwave will move away to the east. There
could be some showers and thunderstorms in its wake over the eastern
part of the CWA early. We should see clearing across the entire air
by afternoon.
LONG TERM (Saturday Night through Thursday)...
A weak upper level ridge will build over the region Saturday night
keeping dry weather in place through the day Sunday. The next upper
level shortwave trough will move into the picture Sunday night
starting the next active period. Showers and thunderstorms will be
possible starting out west Sunday night and spreading to the east
Monday. Monday night the shortwave will move away to the east taking
convection with it. Showers and thunderstorms will end from west to
east through the night and into Tuesday. Tuesday night and Wednesday
the next longwave trough will move into the southwest turning the
upper flow to the southwest and bringing another shortwave across the
region. This will mean another chance for showers and thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 76 63 82 62 84 / 90 60 20 0 10
Austin Bergstrom Intl Airport 76 63 82 61 84 / 90 60 30 0 10
New Braunfels Muni Airport 77 63 82 62 84 / 80 70 20 0 10
Burnet Muni Airport 74 60 78 60 82 / 90 60 10 0 10
Del Rio Intl Airport 81 64 86 66 87 / 70 40 10 10 20
Georgetown Muni Airport 75 62 80 61 83 / 90 60 20 0 10
Hondo Muni Airport 79 62 85 63 87 / 70 60 10 0 10
San Marcos Muni Airport 78 62 82 61 84 / 80 60 20 0 10
La Grange - Fayette Regional 79 66 84 63 87 / 90 70 30 0 10
San Antonio Intl Airport 77 64 82 63 85 / 80 70 20 0 10
Stinson Muni Airport 78 65 82 64 85 / 70 70 20 0 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Aviation...04
Short-Term/Long-Term...05
Hazardous weather outlook, May 3, 2:43 AM CST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
343 AM CDT Fri May 3 2019
TXZ171>173-183>194-202>209-217>225-228-040845-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
343 AM CDT Fri May 3 2019
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
There is a slight risk of severe storms for most of South-Central
Texas today into tonight. Large hail and damaging winds are the
main threats, however, isolated tornadoes are possible. Locally
heavy rainfall amounts of 1 to 2 inches could lead to minor
flooding, especially across areas that have received heavy rains
recently.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, May 3, 1:38 AM CST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
238 AM CDT Fri May 3 2019
TXZ217-030815-
Maverick TX-
238 AM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK COUNTY
UNTIL 315 AM CDT...
At 237 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of El Indio, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Maverick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.
LAT...LON 2823 10022 2824 10026 2828 10029 2831 10028
2835 10031 2836 10032 2840 10035 2841 10034
2841 10012 2820 10011 2820 10021
TIME...MOT...LOC 0737Z 283DEG 23KT 2832 10029
CPSpecial weather statement, May 3, 1:58 AM CST, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
258 AM CDT Fri May 3 2019
TXZ202-217-030830-
Maverick TX-Kinney TX-
258 AM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY AND NORTHERN
MAVERICK COUNTIES UNTIL 330 AM CDT...
At 258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brackettville to near Spofford to near
Paloma. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Brackettville, Spofford, Paloma, Anacacho, Darling, Fort Clark
Springs and Laughlin AFB Aux Field.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Texas.
LAT...LON 2893 10057 2932 10059 2935 10011 2874 10012
TIME...MOT...LOC 0758Z 285DEG 24KT 2926 10043 2914 10036 2892 10042
CP
Event by event
11 flash flood, 10 hail, 8 thunderstorm wind, 4 tornado. Local standard time, as filed.
Tornado, Lavaca
- When
- May 3, 6:14 AM CST to 6:22 AM CST
- Where
- Lavaca County, 4.78 mi SSW of Praha to 2.82 mi NW of Novohrad
- Rating
- EF0
- Path length
- 1.91 mi
- Path width
- 20 yd
- Continued into
- Fayette, Tx (EWX)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.602, -97.087
A small EF0 tornado formed early Friday morning as showers and storms were moving north through western Lavaca County. The tornado touched down just northeast of Moulton in Lavaca County and traveled 1.9 miles and then crossed into Fayette County about 100 yards west of CR 257. Some oak tree damage was found along the fence line on and along CR 256 near the intersection with CR 257 just northeast of Moulton. The weak tornado damaged some trees as it moved north fairly close to CR 257 and CR 257A. Maximum winds were estimated to be 75 mph.
Tornado, Fayette
- When
- May 3, 6:22 AM CST to 6:26 AM CST
- Where
- Fayette County, 2.92 mi SSW of Praha to 2.14 mi SSW of Praha
- Rating
- EF0
- Path length
- 0.89 mi
- Path width
- 20 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.629, -97.082
A small EF0 tornado formed early Friday morning as showers and storms were moving north through western Lavaca County. The tornado touched down just northeast of Moulton in Lavaca County and traveled 1.9 miles and then crossed into Fayette County about 100 yards west of CR 257. It continued for another 0.9 miles in Fayette County. Tree damage was found on E. Wiedemann Rd. just on the other side of the Lavaca County line in far southern Fayette County. It appears that the weak tornado dissipated near this location as no other damage was found farther north. Maximum winds were estimated to be 75 mph.
Tornado, Fayette
- When
- May 3, 7:14 AM CST to 7:26 AM CST
- Where
- Fayette County, 3.05 mi NNW of Engle to 2.37 mi WNW of Freyburg
- Rating
- EF0
- Path length
- 4.17 mi
- Path width
- 20 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.722, -97.016
A thunderstorm moved over southern Fayette County near I-10 between Flatonia and Schulenburg. A weak tornado touched ground near Farek-Loth Rd where it turns north and becomes Ehler-Grasshof Road. A storage shed was destroyed along Ehler-Grasshof along with some minor tree damage. The tornado appears to have moved north and crossed Salem-Freyburg Rd where power lines where damaged off Gebert Road and large trees were down on Schultz Road. North of this area there was no visible damage as the path was not accessible. For this reason the tornado path was ended on Schultz Road. Maximum winds were estimated to be 80 mph.
Tornado, Fayette
- When
- May 3, 8:04 AM CST to 8:12 AM CST
- Where
- Fayette County, 1.76 mi SSE of Plum to 1.92 mi ENE of Plum
- Rating
- EF2
- Path length
- 2.44 mi
- Path width
- 75 yd
- Property damage
- $4.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 29.907, -96.957
The same storm that produced the Salem-Freyburg Rd. EF0 tornado continued to move north through central Fayette County. As it approached the west side of La Grange, it produced another tornado with visible tree damage just south of the La Grange airport near the intersection of Supak Ln. and Jackson Rd. Large oak trees were damaged and uprooted near this area and areas along Old Lockhart Rd. Damage in this area was estimated to be EF1. The tornado then approached Hwy 71 producing heavy damage to a business on the south side of the road. At this location a large metal building was destroyed while another was heavily damaged. Business and employee vehicles were overturned and a 90,000 lb. piece of machinery was shifted and overturned. Damage was estimated to be EF2 as it crossed this area. Employees successfully took shelter in the business office and no injuries were reported. The tornado continued to move north and crossed Hwy 71, destroying/collapsing a metal building across the street and|doing considerable damage to very large oak trees. The path continued north to Egypt Rd. where a small church was heavily damaged and more tree damage was observed. The tornado finally dissipated north of this area near Egypt Rd. just south of the Colorado River.
Hail, Lavaca
- When
- May 3, 8:49 AM CST
- Where
- Lavaca County, 0.69 mi N of Halletsville
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 29.460, -96.950
Hail, Lavaca
- When
- May 3, 8:50 AM CST
- Where
- Lavaca County, 0.92 mi NW of Kinkler
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.540, -96.910
A thunderstorm produced quarter size hail north of Hallettsville.
Hail, Lavaca
- When
- May 3, 8:55 AM CST
- Where
- Lavaca County, 1.51 mi NNW of Kinkler
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 29.550, -96.910
A thunderstorm produced hail larger than quarters at a farm along Hwy 77 north of Hallettsville.
Hail, Val Verde
- When
- May 3, 3:49 PM CST
- Where
- Val Verde County, 2.74 mi NE of Juno
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.180, -101.090
A thunderstorm produced one inch hail northeast of Juno. A spotter posted a video of the hail on Twitter.
Hail, Gillespie
- When
- May 3, 4:04 PM CST
- Where
- Gillespie County, Albert
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.200, -98.600
A thunderstorm produced golf ball size hail in Albert.
Hail, Blanco
- When
- May 3, 4:13 PM CST
- Where
- Blanco County, 1.38 mi ESE of Hye
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.240, -98.550
A thunderstorm produced one inch hail in Hye.
Hail, Edwards
- When
- May 3, 5:20 PM CST
- Where
- Edwards County, 15.59 mi E of Carta Vly
- Measured
- 2 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.800, -100.420
A thunderstorm produced two inch hail east of Carta Valley.
Flash Flood, Gillespie
- When
- May 3, 5:38 PM CST to 8:15 PM CST
- Where
- Gillespie County, 12.2 mi W of Fredericksburg to 5.92 mi NE of Tivydale
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 30.280, -99.075
Thunderstorms produced heavy rain west of Fredericksburg. A CoCoRAHS observer reported 2.23 inches that flooded a road along Dittmar Creek.
Flash Flood, Hays
- When
- May 3, 5:45 PM CST
- Where
- Hays County, 4.19 mi NW of Dripping Spgs to 3.95 mi NW of Dripping Spgs
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 30.246, -98.126
A man's car was swept off the road due to fast moving water at the 3300 block of Bell Springs road. The man's body was recovered the following day after the water had receded.
Hail, Real
- When
- May 3, 5:57 PM CST
- Where
- Real County, 0.6 mi W of Leakey
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.730, -99.760
A thunderstorm produced quarter size hail in Leakey.
Thunderstorm Wind, Hays
- When
- May 3, 6:00 PM CST
- Where
- Hays County, 1.38 mi N of Dripping Spgs
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.220, -98.080
A thunderstorm produced a measured wind gusts of 59 mph at the Dripping Springs RAWS station (DSRT2).
Flash Flood, Travis
- When
- May 3, 6:02 PM CST to May 4, 4:30 AM CST
- Where
- Travis County, 0.91 mi NW of Austin to 2.65 mi WNW of Pleasant Hill
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.280, -97.750
Thunderstorms produced heavy rain that closed several low water crossings in the Austin area.
Flash Flood, Hays
- When
- May 3, 6:25 PM CST to May 4, 4:30 AM CST
- Where
- Hays County, 3.55 mi WNW of Dripping Spgs to 1.57 mi SW of Fitzhugh
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 30.220, -98.135
Thunderstorms produced heavy rain that flooded the Spring Apartments in Dripping Springs. Over 20 apartments experienced water damage. The building had to be evacuated. Several other businesses including one restaurant were also flooded. The area around Dripping Springs including much of north Hays County experienced over 6 inches of rain, much of which fell in less than 3 hours. Multiple roads were also flooded in the area.
Thunderstorm Wind, Uvalde
- When
- May 3, 6:55 PM CST
- Where
- Uvalde County, 6.41 mi SE of Concan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.450, -99.660
A thunderstorm produced wind gusts estimated at 50 to 60 mph along with dime to nickel size hail southeast of Concan.
Hail, Uvalde
- When
- May 3, 6:55 PM CST
- Where
- Uvalde County, 6.41 mi SE of Concan
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 29.454, -99.655
A thunderstorm produced dime to nickel size hail along with wind gust estimated at 50 to 60 mph southeast of Concan.
Thunderstorm Wind, Comal
- When
- May 3, 6:59 PM CST
- Where
- Comal County, 0.69 mi S of Anholt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 29.790, -98.470
A thunderstorm produced wind gusts estimated at 70 mph that blew down a large tree on Hwy 46 just west of Spring Branch Rd.
Flash Flood, Blanco
- When
- May 3, 7:07 PM CST to May 4, 3:30 AM CST
- Where
- Blanco County, 1.55 mi ESE of Blanco to 1.67 mi ESE of Blanco
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.094, -98.395
Thunderstorms produced heavy rain that led to flash flooding. At approximately 8:07 PM local time, Blanco County Fire/EMS responded to a call about a vehicle that had been swept away due to flood waters on the Blanco River just east of the City of Blanco. One passenger was found downstream 800 yards of where the vehicle went into the water. She was rescued successfully but a second passenger, a 74 year old woman, was found deceased about 60 yards from the vehicle at approximately 10:56 PM.
Thunderstorm Wind, Uvalde
- When
- May 3, 7:25 PM CST
- Where
- Uvalde County, Sabinal
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 29.320, -99.470
A thunderstorm produced wind gusts estimated at 70 mph that blew down a large tree in Sabinal.
Thunderstorm Wind, Guadalupe
- When
- May 3, 7:35 PM CST
- Where
- Guadalupe County, 0.6 mi E of Marlone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.570, -98.140
A thunderstorms produced wind gusts estimated at 70 mph that destroyed a chicken coop in Marion.
Flash Flood, Blanco
- When
- May 3, 7:42 PM CST to May 4, 3:30 AM CST
- Where
- Blanco County, 7.3 mi E of Blanco to 7.45 mi ENE of Blanco
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.120, -98.300
Thunderstorms produced heavy rain that led to flash flooding closing RM 165 near Boardhouse Creek east of Blanco.
Thunderstorm Wind, Bastrop
- When
- May 3, 7:45 PM CST
- Where
- Bastrop County, 2.67 mi NE of Phelan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.197, -97.298
A thunderstorm produced wind gusts estimated at 65 mph that blew the roofs off mobile homes at the Riverchase Mobile Home Park in Camp Swift.
Hail, Lee
- When
- May 3, 7:56 PM CST
- Where
- Lee County, 2.26 mi NE of Manheim
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 30.250, -96.990
A thunderstorm produced one inch hail near Manheim.
Thunderstorm Wind, Bastrop
- When
- May 3, 8:08 PM CST
- Where
- Bastrop County, 2.57 mi SE of Sayersville
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.201, -97.304
A thunderstorm produced a wind gust measured at 66 mph by the Bastrop RAWS near McDade (BTRT2).
Thunderstorm Wind, Lee
- When
- May 3, 8:13 PM CST
- Where
- Lee County, 1.51 mi SSE of Lincoln
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 30.260, -96.940
A thunderstorm produced wind gusts estimated at 70 mph that blew down a tree on US 77 north of Giddings.
Flash Flood, Bastrop
- When
- May 3, 8:38 PM CST to May 4, 12:15 AM CST
- Where
- Bastrop County, 0.69 mi N of Cedar Creek to 0.84 mi NNE of Cedar Creek
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.090, -97.500
Thunderstorm produced heavy rain that led to flash flooding closing Hwy 21 near Maha Creek in Cedar Creek.
Flash Flood, Lee
- When
- May 3, 8:52 PM CST to May 4, 2:45 AM CST
- Where
- Lee County, 4.08 mi WSW of Lexington to 4.45 mi WSW of Lexington
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.387, -97.057
Thunderstorms produced heavy rain that led to flash flooding closing FM 1624 near Middle Yegua Creek west-southwest of Lexington.
Flash Flood, Bastrop
- When
- May 3, 9:23 PM CST to May 4, 12:15 AM CST
- Where
- Bastrop County, 0.6 mi W of Mc Dade to 1 mi WSW of Mc Dade
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.280, -97.240
Thunderstorms produced heavy rain that lad to flash flooding closing US 290 at FM 2336 in McDade.
Flash Flood, Gillespie
- When
- May 3, 9:36 PM CST to 10:36 PM CST
- Where
- Gillespie County, 0.6 mi WNW of Cave Creek to 4.91 mi SSE of Doss
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.322, -98.730
Thunderstorms produced heavy rain that led to flash flooding closing several roads in Gillespie County.
Flash Flood, Bastrop
- When
- May 4, 1:43 AM CST to 3:15 AM CST
- Where
- Bastrop County, 5.57 mi SW of Paige Goober Arpt to 5.86 mi SW of Paige Goober Arpt
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.176, -97.200
Thunderstorms produced heavy rain that led to flash flooding closing a low water crossing on Bowie Dr. near Circle D-KC Estates.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Missouri, May 3 to 16, 20192 deaths · $3.0 million · 3 events
- Hail and Damaging Winds in West Virginia, May 3, 2019$563,000 · 1.75 in hail · 15 events
- Damaging Winds in Texas, May 3, 2019$165,000 · 61 kt wind · 7 events
- Tornado and Lightning Strike in Florida, May 3, 2019$100,000 · EF0 · 3 events
- Tornadoes and Hail in Texas, May 3, 2019$35,000 · EF0 · 9 events
- Hail and Damaging Winds in Pennsylvania, May 3, 2019$26,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, May 3, 20191.75 in hail · 15 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 3 to 4, 201914 events
- Tornadoes and Hail in Texas, May 3, 2019$11,000 · EF0 · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 3, 201950 kt wind · 8 events
- Hail and Damaging Winds in Tennessee, May 3 to 4, 20191 in hail · 5 events
- Flash Flooding and Hail in Missouri, May 3, 20191 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823873, 823900, 823874, 823906, 823923, 823924, 823928, 823931, 823932, 823933, 823934, 823935, 828940, 823936, 823937, 823938, 823939, 823940, 824084, 823941, 824183, 823942, 823943, 823944, 823945, 823946, 823947, 823948, 823950, 823951, 823952, 823955, 823957.